Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 40, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 22, 2012, 4:25 PM EDT. It took effect at Apr 23, 2012, 8:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2012, 4:25 PM EDT (20:25 UTC)
- In effect from
- Apr 23, 2012, 8:00 PM EDT
- Expired
- Apr 24, 2012, 3:44 PM EDT
- In force
- 20 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
122 WHUS73 KIWX 222025 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 PM EDT SUN APR 22 2012 LMZ043-046-230430- /O.EXT.KIWX.SC.Y.0039.000000T0000Z-120423T1500Z/ /O.NEW.KIWX.GL.A.0007.120423T1500Z-120424T0000Z/ /O.NEW.KIWX.SC.Y.0040.120424T0000Z-120424T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 PM EDT SUN APR 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM MONDAY TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM MONDAY TO 6 PM EDT TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT MONDAY. * WINDS: NORTH TO 30 KNOTS INCREASING TO 35 KNOT GALES MONDAY... THEN GRADUALLY DIMINISHING MONDAY NIGHT AND TUESDAY. * WAVES: 6 TO 7 FEET TONIGHT BUILDING TO 7 TO 8 FEET MONDAY...THEN GRADUALLY SUBSIDING MONDAY NIGHT AND TUESDAY TO LESS THAN 4 FEET BY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
9 follow-up statements
185 WHUS73 KIWX 230237 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1037 PM EDT SUN APR 22 2012 LMZ043-046-231045- /O.CON.KIWX.SC.Y.0039.000000T0000Z-120423T1500Z/ /O.CON.KIWX.GL.A.0007.120423T1500Z-120424T0000Z/ /O.CON.KIWX.SC.Y.0040.120424T0000Z-120424T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1037 PM EDT SUN APR 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM MONDAY TO 6 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM MONDAY TO 6 PM EDT TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WINDS: NORTH TO 30 KNOTS INCREASING TO 35 KNOT GALES MONDAY... THEN GRADUALLY DIMINISHING MONDAY NIGHT AND TUESDAY. * WAVES: 6 TO 7 FEET TONIGHT BUILDING TO 7 TO 8 FEET MONDAY AND MONDAY NIGHT... THEN GRADUALLY SUBSIDING TO LESS THAN 4 FEET BY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
379 WHUS73 KIWX 230900 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 500 AM EDT MON APR 23 2012 LMZ043-046-231700- /O.CON.KIWX.SC.Y.0039.000000T0000Z-120423T1500Z/ /O.UPG.KIWX.GL.A.0007.120423T1500Z-120424T0000Z/ /O.NEW.KIWX.GL.W.0018.120423T1500Z-120424T0000Z/ /O.CON.KIWX.SC.Y.0040.120424T0000Z-120424T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 500 AM EDT MON APR 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY. * WINDS: NORTH 15 TO 25 KNOTS TODAY. FREQUENT GUSTS TO 35 KNOT GALES FROM MIDDAY INTO THIS AFTERNOON. WINDS GRADUALLY DIMINISHING MONDAY NIGHT INTO TUESDAY. * WAVES: BUILDING TO 5 TO 8 FEET TODAY...THEN WAVES GRADUALLY SUBSIDING TONIGHT THROUGH TUESDAY...TO LESS THAN 4 FEET BY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
622 WHUS73 KIWX 231506 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1106 AM EDT MON APR 23 2012 LMZ043-046-232315- /O.EXP.KIWX.SC.Y.0039.000000T0000Z-120423T1500Z/ /O.CON.KIWX.GL.W.0018.000000T0000Z-120424T0000Z/ /O.CON.KIWX.SC.Y.0040.120424T0000Z-120424T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1106 AM EDT MON APR 23 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY. * WINDS: NORTH 15 TO 25 KNOTS TODAY. FREQUENT GUSTS TO 35 KNOT GALES. WINDS BECOMING NORTHWEST TONIGHT AND GRADUALLY DIMINISHING INTO TUESDAY. * WAVES: 5 TO 8 FEET TODAY...THEN WAVES GRADUALLY SUBSIDING TONIGHT THROUGH TUESDAY...TO LESS THAN 4 FEET BY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
756 WHUS73 KIWX 232007 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 407 PM EDT MON APR 23 2012 LMZ043-046-240415- /O.CON.KIWX.GL.W.0018.000000T0000Z-120424T0000Z/ /O.CON.KIWX.SC.Y.0040.120424T0000Z-120424T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 407 PM EDT MON APR 23 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOT GALES LATE THIS AFTERNOON AND EARLY THIS EVENING. WINDS BECOMING GRADUALLY DIMINISHING INTO TUESDAY. * WAVES: 5 TO 8 FEET THIS EVENING GRADUALLY SUBSIDING TONIGHT THROUGH TUESDAY...TO LESS THAN 4 FEET BY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
479 WHUS73 KIWX 240008 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 808 PM EDT MON APR 23 2012 LMZ043-046-240815- /O.EXP.KIWX.GL.W.0018.000000T0000Z-120424T0000Z/ /O.CON.KIWX.SC.Y.0040.000000T0000Z-120424T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 808 PM EDT MON APR 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS EASING TO 5 TO 15 KNOTS ON TUESDAY. * WAVES: 4 TO 7 FEET THIS EVENING SUBSIDING TO LESS THAN 4 FEET TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
928 WHUS73 KIWX 240207 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1007 PM EDT MON APR 23 2012 LMZ043-046-241015- /O.CON.KIWX.SC.Y.0040.000000T0000Z-120424T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1007 PM EDT MON APR 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS EASING TO 5 TO 15 KNOTS ON TUESDAY. * WAVES: UP TO 6 FEET THIS EVENING SUBSIDING TO LESS THAN 4 FEET TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
521 WHUS73 KIWX 240805 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 AM EDT TUE APR 24 2012 LMZ043-046-241615- /O.CON.KIWX.SC.Y.0040.000000T0000Z-120424T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 405 AM EDT TUE APR 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS: NORTHWEST 10 TO 15 KNOTS EASING TO 5 TO 15 KNOTS BY LATE TUESDAY AFTERNOON. * WAVES: 3 TO 6 FEET THIS MORNING SUBSIDING TO LESS THAN 4 FEET BY LATE TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
213 WHUS73 KIWX 241424 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1024 AM EDT TUE APR 24 2012 LMZ043-046-242200- /O.CON.KIWX.SC.Y.0040.000000T0000Z-120424T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1024 AM EDT TUE APR 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS: NORTHWEST 10 TO 15 KNOTS EASING TO 5 TO 15 KNOTS BY LATE TUESDAY AFTERNOON. * WAVES: 3 TO 5 FEET THIS MORNING SUBSIDING TO LESS THAN 3 FEET BY LATE TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
530 WHUS73 KIWX 241944 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 344 PM EDT TUE APR 24 2012 LMZ043-046-242045- /O.CAN.KIWX.SC.Y.0040.000000T0000Z-120424T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 344 PM EDT TUE APR 24 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 3:14 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 22, 3:14 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT SUN APR 22 2012
.SHORT TERM... / TONIGHT THROUGH MONDAY NIGHT /
THE MAIN CHALLENGES THIS PERIOD ARE WITH THE CHANCE FOR FROST AND
FREEZING TEMPERATURES TONIGHT. A DEEP LOW WILL MOVE NORTH ALONG
THE EAST COAST WITH THE PRESSURE GRADIENT TIGHTENING OVER NORTHERN
INDIANA LATE TONIGHT. HOWEVER...SKIES SHOULD BECOME CLEAR TO
MOSTLY CLEAR AS COLD AND DRY CANADIAN AIR CONTINUES TO SPREAD INTO
THE AREA. WINDS SHOULD DECOUPLE ENOUGH WITH CLEAR TO MOSTLY CLEAR
SKIES TO ALLOW TEMPERATURES TO FALL TO AROUND FREEZING AT NEARLY
ALL LOCATIONS. BOTH MAV AND MET GUIDANCE APPEARS ON TRACK FOR THE
MOST PART...ALTHOUGH A FEW 29S LOOK TOO COLD. THEREFORE...HAVE
UPGRADED THE FREEZE WATCH TO A WARNING OVER ALL AREAS. WINDS
SHOULD INCREASE TUESDAY AND GIVEN THE PRESSURE GRADIENT OVER THE
AREA...THERE COULD BE SOME BORDERLINE WIND ADVISORY CONDITIONS
MET. OTHERWISE...THERE SHOULD BE A MODERATING TREND WITH THE
APPROACH OF THE NEXT SYSTEM.
&&
.LONG TERM... / TUESDAY THROUGH SUNDAY /
A MODERATING TREND IS EXPECTED TUESDAY INTO WEDNESDAY AS THE
FILLING/OPENING DEEP EASTERN GREAT LAKES CYCLONE LIFTS
NEWD...ALLOWING THE FLOW ALOFT TO BACK WEST-NORTHWESTERLY AMID
SUBSTANTIAL HEIGHT RISES ALOFT. LOW AMPLITUDE SHORTWAVE ENERGY
CRESTING THE WESTERN CONUS UPPER RIDGE WILL DIVE SEWD THROUGH THE
REGION WITHIN THIS FLOW...WITH SHOWER ACTIVITY DEVELOPING IN ADVANCE
OF EACH WAVE ALONG AN EXISTING LOW LEVEL BAROCLINIC/INSTABILITY
GRADIENT. 12Z GUIDANCE OVERALL KEPT THIS ACTIVITY WEST/SOUTHWEST OF
THE LOCAL AREA TUESDAY INTO TUESDAY NIGHT. CHANCES FOR MEASURABLE
RAINFALL INCREASE LOCALLY WEDNESDAY INTO WEDNESDAY NIGHT AS ANOTHER
MORE PRONOUNCED SHORTWAVE APPROACHES. THIS SHORTWAVE WILL TEAM WITH
A LARGER SCALE NORTHERN STREAM VORT LOBE DROPPING INTO THE GREAT
LAKES TO FORCE A MODEST FRONTOGENETIC RESPONSE SWD THROUGH THE AREA.
HOWEVER...CONVECTION ALONG THE LINGERING INSTABILITY GRADIENT SW OF
THE FA POSSIBLY LIMITING LOW LVL MOISTURE RETURN...COMBINED WITH
UNCERTAINTIES WRT TIMING/TRACK WARRANTS NOTHING MORE THAN 30-50
POPS ATTM.
FAVORED THE MORE CONSISTENT ECMWF SOLUTION THURSDAY AND BEYOND AS
COOL/DRY ANTICYCLONIC FLOW TAKES SHAPE LATE THIS WEEK IN RESPONSE
TO SPRAWLING HIGH PRESSURE ACROSS SOUTH-CENTRAL CANADA AND THE
NORTHERN GREAT LAKES. HEIGHT FALLS ASSOCIATED WITH THE
AFOREMENTIONED VORT LOBE SHOULD FORCE THE WED NIGHT SFC BOUNDARY
SOUTH OF THE AREA THROUGH SATURDAY...GENERALLY LOCATED FROM THE
TN/OH VALLEYS WEST INTO THE PLAINS AS THE SRN GREAT LAKES REMAIN
ON THE SUBSIDENT SW PERIPHERY OF A NORTHEAST CONUS/EASTERN CANADA
UPPER TROUGH. OPTED TO ADD CHC POPS NEXT WEEKEND (MAINLY SUNDAY)
AS THE TROUGH EDGES EAST ALLOWING THE SFC FRONT TO APPROACH IN A
WAA/ISENTROPIC LIFT REGIME AHEAD OF A DIFFUSE WESTERN CONUS
TROUGH.
&&
.AVIATION...
KEPT VFR CONDITIONS THROUGH THE ENTIRE TAFS AT BOTH SBN AND FWA.
SOME LINGERING VFR SC SHOULD DECREASE AS WINDS BACK MORE TO THE
NORTH WITH DRIER AIR SPREADING ACROSS LOWER MICH. A DEEP LOW WILL
MOVE NORTH NEAR THE EAST COAST WITH THE PRESSURE GRADIENT
TIGHTENING OVER NORTHERN INDIANA. WINDS SHOULD INCREASE MONDAY
MORNING LATE IN THE TAF PERIOD WITH DAYTIME MIXING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WARNING FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/
MONDAY FOR INZ003>009-012>018-020-022>027-032>034.
MI...FREEZE WARNING FROM 2 AM TO 8 AM EDT MONDAY FOR MIZ077>081.
OH...FREEZE WARNING FROM 2 AM TO 8 AM EDT MONDAY FOR OHZ001-002-004-
005-015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT MONDAY NIGHT FOR LMZ043-
046.
&&
SHORT TERM...SKIPPER
LONG TERM...STEINWEDEL
AVIATION...SKIPPERHazardous weather outlook, Apr 22, 4:24 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 424 AM EDT SUN APR 22 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-230830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 424 AM EDT SUN APR 22 2012 /324 AM CDT SUN APR 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE EARLY THIS MORNING. TEMPERATURES ARE EXPECTED TO DROP CLOSE TO FREEZING LATE TONIGHT INTO EARLY MONDAY MORNING. PATCHY FROST IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES ARE EXPECTED TO BE NEAR FREEZING EARLY MONDAY MORNING WITH SOME PATCHY FROST POSSIBLE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT AND WEDNESDAY ROUGHLY SOUTHWEST OF A BENTON HARBOR MICHIGAN TO SOUTH BEND INDIANA TO MARION INDIANA LINE. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-230830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 424 AM EDT SUN APR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL DEVELOP AGAIN THIS AFTERNOON AND CONTINUE INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE MONDAY AND MONDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:52 AM EDT | Freeze Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 11 hr |
| Apr 22, 4:08 AM EDT | Small Craft Advisory | IWX | 31 hr | |
| Apr 22, 3:14 PM EDT | Freeze Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 17 hr |
| Apr 22, 4:25 PM EDT | Gale Watch | IWX | 13 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.